Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 37, NWS Brownsville, TX

May 14, 2016Hidalgo County, Willacy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 14, 2016, 5:27 PM CDT for Hidalgo County, Willacy County, Texas. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2016, 5:27 PM CDT (22:27 UTC)
Expired
May 14, 2016, 6:15 PM CDT
In force
48 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hidalgo County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 91 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 5:53 PM CDTTSTM WND DMGHargill, TXHIDALGO COUNTY SHERIFFS OFFICE REPORTED POWER LINES DOWN IN HARGILL.
May 14, 6:00 PM CDTTSTM WND DMG1 E La Coma Heights Col, TXSEVERAL POWER LINES AND POWER POLES KNOCKED DOWN NEAR INTESECTION OF FM490 AND BRUSH LINE ROAD.
May 14, 6:00 PM CDTTSTM WND DMGEdinburg, TXMULTIPLE REPORTS OF DOWN TREES AND POWER RECEIVED FROM EDINBURG FIRE DEPT.
May 14, 6:00 PM CDTTORNADOHargill, TXPUBLIC REPORT OF TORNADO IN HARGILL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 10.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2016-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2016-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1592 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

647 
WUUS54 KBRO 142227
SVRBRO
TXC215-489-142315-
/O.NEW.KBRO.SV.W.0037.160514T2227Z-160514T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
527 PM CDT SAT MAY 14 2016

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  WEST CENTRAL WILLACY COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 615 PM CDT

* AT 527 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RED GATE...OR
  NEAR LINN...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS 
           AND MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO 
           CROPS AND TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO 
           MOBILE HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE 
           LIMBS WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED. 
           DAMAGE TO POWER LINES AND SOME POWER POLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  EDINBURG...FAYSVILLE...HARGILL...SAN CARLOS...CATS STADIUM...SAN CARLOS
  ELEMENTARY SCHOOL...EDINBURG NORTH HIGH SCHOOL...CESAR CHAVEZ...
  EDINBURG SOUTH TEXAS INTERNATIONAL AIRPORT
  EDINBURG SOUTH TEXAS INTERNATIONAL AIRPORT AND APOLLO PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2651 9825 2657 9809 2641 9784 2624 9815
TIME...MOT...LOC 2227Z 322DEG 17KT 2649 9814 

HAIL...1.00IN
WIND...60MPH
 
$$

BS
2 follow-up statements
199 
WWUS54 KBRO 142246
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
546 PM CDT SAT MAY 14 2016

TXC215-489-142315-
/O.CON.KBRO.SV.W.0037.000000T0000Z-160514T2315Z/
HIDALGO TX-WILLACY TX-
546 PM CDT SAT MAY 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL HIDALGO AND WEST CENTRAL WILLACY COUNTIES...

AT 546 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDINBURG SOUTH
TEXAS INTERNATIONAL AIRPORT
EDINBURG SOUTH TEXAS INTERNATIONAL AIRPORT...OR NEAR FAYSVILLE...MOVING
SOUTHEAST AT 20 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HURRICANE FORCE WINDS ARE EXPECTED. FLYING DEBRIS WILL BE 
         DANGEROUS TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES 
         WILL BE HEAVILY DAMAGED. EXPECT CONSIDERABLE DAMAGE TO 
         ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND 
         WIDESPREAD POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
EDINBURG...FAYSVILLE...HARGILL...SAN CARLOS...CATS STADIUM...SAN CARLOS
ELEMENTARY SCHOOL...EDINBURG NORTH HIGH SCHOOL...CESAR CHAVEZ...EDINBURG
SOUTH TEXAS INTERNATIONAL AIRPORT
EDINBURG SOUTH TEXAS INTERNATIONAL AIRPORT AND APOLLO PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2644 9822 2655 9806 2641 9784 2624 9815
TIME...MOT...LOC 2246Z 322DEG 17KT 2642 9808 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
 
$$

BS
941 
WWUS54 KBRO 142310
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
610 PM CDT SAT MAY 14 2016

TXC215-489-142320-
/O.EXP.KBRO.SV.W.0037.000000T0000Z-160514T2315Z/
HIDALGO TX-WILLACY TX-
610 PM CDT SAT MAY 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HIDALGO AND WEST
CENTRAL WILLACY COUNTIES WILL EXPIRE AT 615 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 2644 9822 2655 9806 2641 9784 2624 9815
TIME...MOT...LOC 2309Z 322DEG 17KT 2642 9808 

$$

BS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:43 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 14, 3:43 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
343 PM CDT SAT MAY 14 2016

.SHORT TERM /Tonight through Sunday Night/...Multicellular
clusters of thunderstorms developed earlier this morning across
the Rio Grande Plains ahead of a weak mid level disturbance with
moist southeast trajectory in the low levels across deep south
Texas. This mid level disturbance will continue to march eastward
supporting shower and thunderstorm development across our CWA from
west to east for the remainder of the day. Good SBCAPE on the
order of 2000 J/KG per LAPS analysis across the CWA. Bulk shear
and mid level lapse rates are marginal so would expect a
continuance of multicellular cluster of convection. SPC has a
marginal risk for severe thunderstorms across the western half of
the CWA and this is reasonable. Movement of storms should preclude
any flood risk but localized flooding is possible around
clustering and training of storms. A general weakening of the
convection is expected as we head towards nightfall and the
disturbance weakens as well.

Another round of convection is expected later tonight across the
western sections of the CWA then spread east on Sunday.
Thunderstorms will form over northern Mexico aided by mid level
disturbances as the ridge to our west breaks down. The set up is
much like today: marginal CAPE, shear, and lapse rates. Therefore,
another marginal risk for severe storms is forecasted by SPC for the
western half of the CWA.

.LONG TERM /Monday through Saturday/...Low to mid level moisture
will continue to increase across the state Monday with the 500mb
trough across the southwest United States and northern Mexico.
There continues to be differences with the global models on the
timing of MCS features developing across portions of southwest and
south Texas Monday so will go with a consensus blend of the MOS
pops for Monday which shows the best chance for convection across
the northeastern portions of the CWA. A weak cold front is
expected to move into north TX Tues afternoon and another round of
convection is progged to develop across either southwest or
south-central TX and propagate into the Rio Grande plains Tues
night into Wednesday as the 500mb low across the southwest US
continues to allow upper level perturbations to move through the
southwest flow aloft. In addition...the front over central TX will
be a focus for low level convergence. Rain chances should increase
Wednesday into Wed night as a result as the boundary moves into
south TX. Rain chances will remain high Thursday before
diminishing Thurs night into Friday as the 500mb trough finally
moves through west TX and some subsidence increases across west
and southwest TX Friday as a 500mb ridge develops across the
southern plains by the end of the forecast period.
&&

.MARINE...
Now through Sunday night...High pressure will remain dominant over
the northwest Gulf through Sunday. The resulting light to moderate
southeast winds tonight will sustain low seas. Slightly stronger
southeast winds will develop Sunday as high pressure builds over the
Gulf and as surface pressure falls upstream. No advisories are
expected through the short term.

Monday through Thursday...Moderate to strong southeast winds will
prevail across the coastal waters Monday with surface low pressure
along the lee side of the Rockies and surface high pressure across
the eastern United States. Winds increase Monday night as the
strong pressure gradient along the lower Texas coast increases and
small craft advisories will likely be needed for the coastal
waters. The pressure gradient should weaken slightly Tuesday and
moderate southeast winds should prevail across the coastal waters
and should remain moderate Tues night as a weak cold front moves
into central TX. Winds will back to the east and diminish
Wednesday as the frontal boundary stalls across south TX. Light to
moderate east winds should veer to the southeast Thursday as the
stationary frontal boundary retreats northward as a warm front.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  74  84  76  87 /  20  30  20  20
BROWNSVILLE          74  85  75  88 /  20  30  30  20
HARLINGEN            74  88  75  91 /  20  40  30  20
MCALLEN              75  89  77  93 /  10  50  30  20
RIO GRANDE CITY      74  90  74  97 /  20  50  20  20
SOUTH PADRE ISLAND   75  80  76  83 /  20  20  20  20
&&

.BRO Watches/Warnings/Advisories...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

55/61/60/64
Hazardous weather outlook, May 14, 5:03 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
503 PM CDT SAT MAY 14 2016

TXZ248>257-151000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
503 PM CDT SAT MAY 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF DEEP
SOUTH TEXAS EARLY THIS EVENING LIKELY PRODUCING SMALL HAIL...
TORRENTIAL RAINFALL AND WIND GUSTS UP TO 40 TO 50 MPH. ISOLATED
SEVERE THUNDERSTORMS PRODUCING QUARTER TO GOLF BALL SIZE HAIL WILL
BE POSSIBLE THROUGH 9 PM. DEEP SOUTH TEXAS RESIDENTS SHOULD PAY
CLOSE ATTENTION TO THE LATEST WEATHER STATEMENTS AND WARNINGS FROM
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS MONDAY THROUGH
WEDNESDAY.

STRONG THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS EVENING.

GMZ130-132-135-150-155-170-175-151000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
503 PM CDT SAT MAY 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED STRONG THUNDERSTORMS PRODUCING SMALL HAIL AND
WIND GUSTS UP TO 35 KNOTS WILL BE POSSIBLE NEAR THE LOWER TEXAS
COASTLINE THROUGH 9 PM THIS EVENING. DEEP SOUTH TEXAS MARINERS
SHOULD PAY CLOSE ATTENTION TO THE LATEST WEATHER STATEMENTS AND
WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BROWNSVILLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

POSSIBLE SMALL CRAFT ADVISORY CONDITIONS MONDAY NIGHT AND
TUESDAY.

STRONG THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS EVENING.

In the hours before

Special weather statement, May 14, 2:07 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
207 PM CDT SAT MAY 14 2016

TXZ249-250-252-253-141945-
JIM HOGG TX-HIDALGO TX-BROOKS TX-STARR TX-
207 PM CDT SAT MAY 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STARR...SOUTHERN
BROOKS...NORTH CENTRAL HIDALGO AND SOUTHEASTERN JIM HOGG COUNTIES
UNTIL 245 PM CDT...

AT 206 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA REFORMA...OR 17 MILES SOUTHWEST OF RACHAL...MOVING NORTHWEST AT 10
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN RAFAEL RANCH AIRPORT...PUERTO RICO...SAN ISIDRO...LA REFORMA...SANTA
ELENA...EL COYOTE RANCH AIRPORT...LA GLORIA...DELMITA...PUESTA DEL SOL
AIRPORT AND DIAMOND O RANCH AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2678 9798 2673 9798 2672 9799 2653 9837
      2673 9861 2678 9857 2689 9856 2689 9842
      2692 9824
TIME...MOT...LOC 1906Z 126DEG 8KT 2673 9835

CASTILLO
Special weather statement, May 14, 2:08 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
208 PM CDT SAT MAY 14 2016

TXZ249-250-142000-
JIM HOGG TX-BROOKS TX-
208 PM CDT SAT MAY 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROOKS AND
NORTHEASTERN JIM HOGG COUNTIES UNTIL 300 PM CDT...

AT 208 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF RAMIREZ...OR 14 MILES WEST OF FALFURRIAS...MOVING
NORTHWEST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN BROOKS
AND NORTHEASTERN JIM HOGG COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2727 9852 2726 9826 2718 9821 2706 9832
      2721 9873 2734 9855 2734 9852
TIME...MOT...LOC 1908Z 136DEG 18KT 2720 9838

CASTILLO
Special weather statement, May 14, 2:23 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
223 PM CDT SAT MAY 14 2016

TXZ248-249-142015-
ZAPATA TX-JIM HOGG TX-
223 PM CDT SAT MAY 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ZAPATA AND WESTERN
JIM HOGG COUNTIES UNTIL 315 PM CDT...

AT 223 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF RANDADO...OR 12 MILES SOUTHWEST OF HEBBRONVILLE...
MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HEBBRONVILLE...GRUY STADIUM...LAS LOMITAS...JIM HOGG COUNTY AIRPORT...
THOMPSONVILLE...SOUTH FORK ESTATES...RANDADO...HEBBRONVILLE HIGH SCHOOL
AND HEBBRONVILLE BORDER PATROL STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2734 9855 2734 9854 2690 9876 2718 9907
      2727 9900 2727 9880 2735 9880 2736 9863
      2734 9862 2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 1923Z 209DEG 21KT 2715 9877

CASTILLO
Special weather statement, May 14, 2:28 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
228 PM CDT SAT MAY 14 2016

TXZ248-142015-
ZAPATA TX-
228 PM CDT SAT MAY 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STARR...CENTRAL
ZAPATA AND SOUTHWESTERN JIM HOGG COUNTIES UNTIL 315 PM CDT...

AT 227 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF SIESTA SHORES...OR 9 MILES WEST OF LOPENO...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ZAPATA...LOPENO...MEDINA...ZAPATA MIDDLE SCHOOL...MORALES-SANCHEZ...LAS
PALMAS...ZAPATA HIGH SCHOOL...FALCON LAKE ESTATES...ZAPATA COUNTY PUBLIC
LIBRARY AND FALCON SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR FALCON LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2709 9920 2683 9895 2678 9895 2670 9900
      2661 9918 2667 9920 2672 9921 2675 9924
      2679 9924 2685 9927 2686 9929 2687 9932
      2692 9932 2694 9939 2696 9939 2698 9938
      2702 9942 2701 9943 2702 9945
TIME...MOT...LOC 1927Z 222DEG 21KT 2674 9926

CASTILLO
Special weather statement, May 14, 3:04 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
304 PM CDT SAT MAY 14 2016

TXZ249-250-142045-
JIM HOGG TX-BROOKS TX-
304 PM CDT SAT MAY 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR BROOKS AND EASTERN JIM HOGG
COUNTIES UNTIL 345 PM CDT...

AT 304 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF ENCINO...MOVING NORTH AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FALFURRIAS...ENCINO...HEBBRONVILLE...AGUA NUEVA...GRUY STADIUM...
FALFURRIAS FIRE STATION...FALFURRIAS JUNIOR HIGH SCHOOL...LAS LOMITAS...
SOUTH FORK ESTATES AND LA COLONIA PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2735 9862 2734 9862 2734 9859 2735 9859
      2734 9852 2727 9852 2726 9812 2692 9803
      2685 9864 2735 9876
TIME...MOT...LOC 2004Z 167DEG 13KT 2706 9824

CASTILLO
Special weather statement, May 14, 3:59 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
359 PM CDT SAT MAY 14 2016

TXZ250-253-142200-
HIDALGO TX-BROOKS TX-
359 PM CDT SAT MAY 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROOKS AND NORTH
CENTRAL HIDALGO COUNTIES UNTIL 500 PM CDT...

AT 359 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF EL COYOTE RANCH AIRPORT...OR 11 MILES NORTHWEST OF SAN
MANUEL...MOVING EAST AT 5 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN BROOKS
AND NORTH CENTRAL HIDALGO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2684 9800 2661 9803 2666 9832 2685 9832
TIME...MOT...LOC 2059Z 277DEG 5KT 2672 9819

BS

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 12:33 PM CDTSpecial Weather StatementBROZapata42 min
May 14, 12:44 PM CDTSpecial Weather StatementBROZapata46 min
May 14, 1:01 PM CDTSpecial Weather StatementBROZapata44 min
May 14, 1:08 PM CDTSpecial Weather StatementBROJim Hogg52 min
May 14, 1:30 PM CDTAreal Flood AdvisoryBROJim Hogg, Zapata90 min
May 14, 1:35 PM CDTSpecial Weather StatementBROBrooks40 min
May 14, 1:42 PM CDTSpecial Weather StatementBROJim Hogg48 min
May 14, 2:07 PM CDTSpecial Weather StatementBROBrooks38 min
May 14, 2:08 PM CDTSpecial Weather StatementBROBrooks52 min
May 14, 2:23 PM CDTSpecial Weather StatementBROJim Hogg52 min
May 14, 2:28 PM CDTSpecial Weather StatementBROZapata47 min
May 14, 2:42 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg93 min
May 14, 3:04 PM CDTSpecial Weather StatementBROBrooks41 min
May 14, 3:21 PM CDTAreal Flood AdvisoryBROZapata114 min
May 14, 3:37 PM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Jim Hogg, Starr113 min
May 14, 3:49 PM CDTFlash Flood WarningBROBrooks116 min
May 14, 3:59 PM CDTSpecial Weather StatementBROBrooks61 min
May 14, 4:04 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo41 min
May 14, 4:39 PM CDTSevere Thunderstorm WarningBROHidalgo51 min
May 14, 4:43 PM CDTFlash Flood WarningBROBrooks, Hidalgo, Kenedy2 hr
May 14, 5:45 PM CDTTornado WarningBROHidalgo, Willacy21 min
May 14, 5:55 PM CDTTornado WarningBROCameron, Hidalgo23 min
May 14, 5:58 PM CDTSevere Thunderstorm WarningBROHidalgo32 min
May 14, 6:17 PM CDTSevere Thunderstorm WarningBROHidalgo43 min
May 14, 6:19 PM CDTSpecial Weather StatementBROStarr56 min
May 14, 6:28 PM CDTAreal Flood AdvisoryBROHidalgo92 min
May 14, 6:59 PM CDTSpecial Weather StatementBROHidalgo46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.